CSN Login
Members Online: 7

decadron and moon face

4theloveofmysis's picture
4theloveofmysis
Posts: 248
Joined: Apr 2011

Was wondering how long after the decardron is stopped that the moon face goes away? Cant wait for this drug to go away, I dont like what it has done to my sisters personality. If dealing with the GBM isnt so over the top. Talk about walking on egg shells,Im walking on glass barefoot...Im BLEEDING....

palmyrafan's picture
palmyrafan
Posts: 398
Joined: Mar 2011

There was a previous post a couple of months ago about the pros and the cons of Decadron. I was put on it in January and February against my wishes when I was admitted to the hospital for hypothyroidism and low performing adrenal glands.

A friend of mine who was also given this drug was told by her nurse that the drug causes "steroid pyschosis". This means that the medication CAN (not always, but can) create personality issues with people while taking it. I personally became a screeming banshee for the short time I was on it. My husband had to take off work until we could get my PCP to switch me to Prednisone. As for the "eggshells"? That's the way my husband felt too. Just him looking at me could send me off on a tangent. But I have also heard of other people who swear by Decadron and have had no problems with it.

Long story short: it was determined I should never have been on steroids (any of them) to begin with. Still weaning off of Prednisone.

As for the moon face? I looked like Chippie the Chipmunk who ate too much and had leftovers. Both of my cheeks were full and my face was definitely round. I lost the "Chippie" look within a few weeks of being pulled off the dec.

I will pray for you and your sister and I hope she fully recovers.

Best,
Teresa

johngiustino
Posts: 26
Joined: Apr 2011

For me it was about 2 months for the last traces of it to disappear. If you put on a lot of weight while on it (I did), it may take longer.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network